MAUDE Adverse Event Report: ARTHREX, INC. SUTURELASSO, 45 DEGREE, CURVE LEFT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. SUTURELASSO, 45 DEGREE, CURVE LEFT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number SUTURELASSO, 45 DEGREE, CURVE LEFT
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 31-jan-2023, it was reported by a sales rep via email that the nitinol wire in an ar-4068-45l, suturelasso, 45 degree, curve left snapped.This was discovered during use and a case was involved.To complete the procedure, a s&n suture shuttle was used.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The complaint allegation is confirmed.Per the event description, "on 31-jan-2023, it was reported by a sales rep via email that the nitinol wire in an ar-4068-45l, suturelasso, 45 degree, curve left snapped.It is concluded that the closed wire loop, stranded with a shrink tube, was broken.It is unknown details of the breakages.Visual evaluation of the device dhr for the component (b)(4) pull test requirement ¿wire must withstand a 5 lb.Pull at radius area with force applied at approx.90° in each direction from bend.Found that the lot passed the inspection.The most likely cause can be attributed to use error, as a break can be caused by pulling or adjusting the strands along a sharp or rough edge.No photos were provided.

Brand Name
SUTURELASSO, 45 DEGREE, CURVE LEFT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16386030
Report Number1220246-2023-06302
Device Sequence Number5618189
Product Code LXH
UDI-Device Identifier00888867031470
UDI-Public00888867031470
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSUTURELASSO, 45 DEGREE, CURVE LEFT
Device Catalogue NumberAR-4068-45L
Device Lot Number1201114157
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2023
Supplement Date Received by Manufacturer01/30/2023
Initial Report FDA Received Date02/16/2023
Supplement Report FDA Received Date08/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown